MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical, inc.(isi) did not receive the white reload used during this reported event for failure analysis investigations.Sureform 60 stapler instrument logs show the first stapler was installed on the system 5x and fired 5 reloads (1 blue, followed by 4 white).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.The second sureform 60 stapler was installed on the system 1x and fired 1 white reload.The first clamp was successful, and the firing was completed with 1 pause for compression.The instrument was then removed and not used in the procedure again.There were no errors in the logs pertaining to these staplers.Report with patient identifier (b)(6) documents the blue reload.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass surgical procedure, the staple line leaked.It was reported the sureform 60 stapler instrument fired with multiple white reloads and a blue reload, when a leak test was performed it showed multiple leaks within the staple line on stomach tissue and small bowel.To address the leak the surgeon imbricated the entire pouch, stomach and small bowel with running suture, adding an additional hour and thirty minutes to the procedure.There were no reported errors with the sureform 60 stapler instrument or the multiple reloads, no tissue push events, and no malformed staples were produced.The surgeon noted the entire staple line looked complete, but during the leak test it was then noticed the staple line was leaking, no significant bleeding occurred.No additional tissue resection was required, no buttress material was used.The procedure was completed robotically with no further events.A drain was placed intraoperatively due to the additional suture and was removed with no issues on postoperative day eight.The patient stayed an additional day in the hospital, but there have not been any complications postoperatively.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18631664
Report Number2955842-2024-10917
Device Sequence Number7725535
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K10230322
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberK10230322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age27 YR
Patient SexFemale
Patient Weight170 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American